MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The 70% stenosed target lesion was located in the mildly tortuous and non-calcified radial arteriovenous fistula.A mustang 7.0 x 200, 75cm balloon catheter was advanced for dilation.During the procedure, the balloon burst while blowing it inside the patient's body upon second inflation at over 10 atmospheres.The procedure was completed with another of the same device.No complications were reported, and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was lodged inside the non-boston scientific (bsc) sheath.The recommended introducer/guide sheath size for this device as per specification is minimum of 5fr.It is not possible to determine the size of the bsc sheath and found damaged and incomplete.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 150mm distal of the proximal markerband.As the distal section of balloon material had been pulled distal over the tip of the device.The rated burst pressure for this device as per specification is 18 atmospheres.A visual and tactile examination found the shaft of the device to be severely stretched between the proximal and distal markerbands.A visual examination found no issues with the markerbands of the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19857683
Report Number2124215-2024-46729
Device Sequence Number7513803
Product Code LIT
UDI-Device Identifier08714729794189
UDI-Public08714729794189
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0033717384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale